List of Publications


  • On edge-colourings of graphs, Math. Scand. 40 (1977), 161-175.
    A summary of the above has also been published in Problèmes combinatoires et théorie des graphes, Colloques internationaux C.N.R.S, Paris 1978, 3-4.

  • Lower bounds on the cover-index of a graph, Discrete Math. 25 (1979), 199-210.

  • Generalized latin rectangles,  in Graph Theory and Combinatorics (Wilson, ed.), Pitman, London 1979, 1-17. In cooperation with A.J.W. Hilton.

  • Latin squares their generalizations, Ph.D. thesis, University of Reading 1979, 261 pages.

  • Generalized latin rectangles I: construction and decomposition, Discrete Math. 31 (1980), 125-152. In cooperation with A.J.W. Hilton.
    The results of this article is also discussed with a somewhat different angle in Quelques théorèmes sur carrés latins généralisés (ou sur graphes complets équitablement colorés), Cahiers C.E.R.O. 20 (1978), 307-313. In cooperation with A.J.W. Hilton

  • Generalized latin rectangles II: embedding, Discrete math. 31 (1980), 235-260. In cooperation with A.J.W. Hilton.

  • The cover-index of infinite graphs, Aequationes Mathematicae 20 (1980), 244-251. In cooperation with C. Thomassen.

  • Embedding incomplete latin squares in latin squares whose diagonal is almost completely prescribed, Europ. J. Combinatorics 1 (1980), 5-7. In cooperation with R. Häggkvist, A.J.W. Hilton and W.B. Poucher.

  • Embedding partial Steiner triple systems, Proc. London Math. Soc. (3) 41 (1980), 557-576. In cooperation with A.J.W. Hilton and E. mendelsohn.

  • Homopolar circuits in polar graphs, Czechoslovak Mathematical Journal  (106) 31 (1981), 218-228.

  • Embedding latin squares with prescribed diagonal, Annals of Discrete Math. 15 (1982), 9-26.

  • A direct construction for latin squares without proper subsquares, Annals of Discrete Math. 15 (1982), 27-53. In cooperation with E. Mendelsohn.

  • A solution to the embedding problem for partial idempotent latin squares, J. London Math. Soc. (2) 26 (1982), 21-27. In cooperation with A.J.W. Hilton and C.A. Rodger.

  • Extremal k-colourable subgraphs, Ars Combinatoria 16 (1983), 259-270. In cooperation with D.D. Grant and N. Linial.

  • Small embeddings of incomplete idempotent latin squares, Annals of Discrete Math. 17 (1983), 19-31. In cooperation with A.J.W. Hilton and C.A. Rodger.

  • Thanks Evans!, Proc. London Math. Soc. (3) 47 (1983), 507-522. In cooperation with A.J.W. Hilton.

  • Embedding latin squares in Steiner quasigroups, and Howell designs in triple systems, Annals of Discrete Math. 20 (1984), 47-54. In cooperation with E. Mendelsohn.

  • Completing partial latin squares, Mat. Fys. Medd.  Dan. Vid. Selsk. 41 (1985), 23-69.

  • The existence of symmetric latin squares with one prescribed symbol in each row and column, Annals of Discrete Math. 34 (1987), 1-26. In cooperation with A.J.W. Hilton.
    Some proofs not published in the above article can be found as an appendix, preprint from Aalborg University 1988. In cooperation with A.J.W. Hilton.

  • Removable edges in cyclically 4-edge-connected cubic graphs, Graphs and Combinatorics 4 (1988), 1-21. In cooperation with H. Fleischner and B. Jackson.

  • Hamilton circuits with many colours in properly edge-coloured complete graphs, Math. Scand. 64 (1989), 5-14.

  • Extending edge-colorings of complete graphs and independent edges, in Graph Theory and Its Applications: East and West, Proceedings of the First China-USA International Graph Theory Conference (Capobianco, Guan, Hsu and Tian. eds.), The New York Academy of Sciences, New York 1989, 30-41. In cooperation with A.J.W. Hilton.

  • Edge orbits and edge-deleted subgraphs, Graphs and Combinatorics 8 (1992), 31-44. In cooperation with S. Ding, G. Sabidussi and P.D. Vestergaard.

  • The strong chromatic index of a cubic graph is at most 10, Discrete Math. 108 (1992), 231-252.

  • Symmetric latin square and complete graph analogues of the Evans conjecture, Journal of Combinatorial Designs 2 (1994), 197-252. In cooperation with A.J.W. Hilton.

  • The NP-completeness of finding A-trails in Eulerian graphs and of finding spanning trees in hypergraphs, Discrete Applied Math. 59 (1995), 203-214. In cooperation with H. Fleischner.

  • On the set edge-reconstruction conjecture, J. Combinatorial Mathematics and Combinatorial Computing 20 (1996), 3-9. In cooperation with S. Ding and P.D. Vestergaard.

  • Graphs with all spanning trees non-isormorphic, Discrete Math. 155 (1996), 3-12. In cooperation with P.D. Vestergaard.

  • Orthogonal A-trails of 4-regular graphs embedded in surfaces of low genus, J. Combinatorial Theory series B 66 (1996), 232-246. In cooperation with A. Bouchet and B. Jackson.

  • Factorizations of graphs, in Handbook of Combinatorial Designs, CRC Press, Inc., Florida, USA 1996. ISBN 0-8493-8948-8.

  • Triagulations of 3-way regular tripartite graphs of degree 4, with applications to orthogonal latin squares, Discrete Math. 167/168 (1997), 17-34. In cooperation with A.J.W. Hilton.

  • Algorithms and outerplanar conditions for A-trails in plane Eulerian graphs. Discrete Applied Math. 85 (1998), 99-112. In cooperation with H. Fleischner.

  • Decompositions of complete graphs: embedding partial edge-colourings and the method of amalgamations, in Surveys in Combinatorics 2003. London Mathematical Society Lecture Note Series, 307. Cambridge University Press (2003). In cooperation with C. A. Rodger.

  • Proceedings of the 8t Nordic Combinatorial Conference, Department of Mathematical Sciences, Aalborg University. 88 pages, (2003). Co-editor Olav Geil.

  • Should mathematicians communicate to broad audiences?: A panel discussion at the ICM, European Mathematical Society, Newletter. No. 62, pp. 9-10 (2004).

  • Largest non-unique subgraphs, Graphs and Combinatorics. Vol. 22, No. 4, pp. 453-470, (2006). In cooperation with Zsolt Tuza and Preben Dahl Vestergaard.

  • Factorizations of Graphs. In Handbook of Combinatorial Designs, 42,  pp. 740-754, Kluwer Academic Press, (2006).

  • Chapter on the history of latin squares, Research Report Series, R-2007-32, Department of Mathematical Sciences, Aalborg University. 31 pages, (2007).

  • Editorial: Preface to a special issue dedicated to Anthony Hilton. Discrete Mathematics, 2 pages, (2009). In cooperation with Chris Rodger.